Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    After-effects of seizure....
    avatar
    vivi_len posted:
    I am 65 years old and it wasn't until I was 50 that I had what was diagnosed as a seizure disorder. Since that time I have a had 3 subsequent attacks. Tswo years ago I had an MRI of the brain and it showed no abnormalities. So under a neurologists advice I weaned myself off the Dilantin I was taking.

    The most recent was 4 days ago. I spent time in the hospital in the town where I live (Dumaguete, Philippines). The continuing problem now is around the constant pain across the top of my chest and across the top of my back which radiates down the back.

    It is so severe that there are certain positions that I can't go to.. Specifically on my right side or left side. Also trying to get into a vehicle is problematic as well as the pain induced in my back can literally take my breathe away.

    The neurologist prescribed medication which included Dilantin 3x daily. According to her for the rest of my life. She also prescribed norgesic with paracetamol as a means to control the pain I have been experiencing.

    The unfortunate thing is that particular medication apperars to be providing little of any relief in this situation.

    I feel that soaking in a hot bathtub might assist; however, here in the Philippines everyone takes showers and there are no bathtubs in the homes.

    Any thought or suggestions as what I could do would be appreciated. Because the pain I am experiencing is preventing me from going out on walks or to a mall to look around and maybe eat at restuarant.

    Anyhow thanks for reading this and I hope everyone has a very Happy New Year....
    Reply
     
    avatar
    dancer86442 responded:
    Hello Vivi_len,


    Having a seizure disorder means Showers Only, anyway. It only takes 2" of water to drown. Call your DR & Inform them that the pain med isn't working. Hopefully, the Dilantin will work to control any further seizure episodes. Please read the Info we have on Daily Journals in Helpful Hints. You should keep a Journal, at least until you know if your seizures are under control.


    So, alternatives: A heating mat works for me. Hubby found an elongated rabbit stuffed w/ 'beads' that warms up in the microwave. Plus I have a massage/heat pad/mat.


    I hope you remain seizure free. And find relief from your pain. It will take time to heal. Most of my muscle aches following seizures or other strains took at least a week or 2 for me to feel better. I was soo sore It would be days B4 I could even climb out of bed. And I have a High Pain tolerance.


    Keep us up to date. Know we care. Hugs Happy New Year to you, also.


    Love Candi
    November is Epilepsy Awareness Month Wear Purple/Place a Purple light in/on home/businesses. Encourage others' to show Their support


    Helpful Tips

    Journals posted by Meetz
    Meetz posted: Hi there. I don't want to sound bossy or presumptuous, but after 44 years of practice with E, I have a bit of experience. I ... More
    Was this Helpful?
    34 of 44 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Epilepsy Center